MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD44A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fever (1858); Thrombosis/Thrombus (4440)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature citation: hidemi kajimoto, grant burch, castigliano m.Bhamidipati, colter wichern, katie lutz, jeffrey a.Marbach, kristina wakeman, lidija b.Mcgrath, recurrent right atrial thrombus after percutaneous asd closure, jacc: case reports, volume 30, issue 33, 2025, 105591, issn 2666-0849, https://doi.Org/10.1016/j.Jaccas.2025.105591.The gore® cardioform asd occluder instructions for use list thrombosis or thromboembolic events resulting in clinical sequalae, including pharmaceutical therapy as a potential device and procedure related adverse event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
This information was received through literature article "recurrent right atrial thrombus after percutaneous asd closure" available online 22 october 2025, in jacc case reports.It was reported the physician implanted a 44mm gore® cardioform septal occluder to treat an atrial septal defect balloon sized to 19.5 x 18.0 mm.The patient was prescribed aspirin 325 mg daily for 6 months.Within 48 hours, the patient developed intermittent fever, but infectious work-up was negative, and initial transthoracic echocardiography (tte) was unremarkable.Three months post procedure, a routine tte revealed a mobile mass attached to the right atrial disc.Transesophageal echocardiography (tee) confirmed the findings.Blood cultures remained negative and the mass was deemed likely thrombotic in nature.The patient underwent percutaneous thrombectomy with pathology confirming a thrombus.A small residual mass persisted on follow-up tte, along with a small left-to-right shunt.The patient was discharged on apixaban 5 mg twice daily.One month later, tte demonstrated recurrent thrombus, confirmed with tee.Given the recurrence despite therapeutic anticoagulation, the patient underwent surgical device removal and defect closure using autologous pericardium.Pathology again confirmed thrombus.Postoperatively, she was maintained on apixaban for 3 months, then transitioned to aspirin 81 mg daily.
 
Additional Manufacturer Narrative
Updated section a4: added patient weight.Updated section d4: added lot number, expiration date, and primary udi number.Updated section d6: added implant and explant dates.Updated section g3: date additional information provided by corresponding author.Updated section h4: added device manufacture date.Updated section h6: added investigation, findings, and conclusion codes.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marci stewart
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23404996
Report Number2017233-2025-06744
Device Sequence Number4940628
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public(01)00733132636518(17)260710
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Catalogue NumberASD44A
Device Lot Number27097500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age35 YR
Patient SexFemale
Patient Weight106 KG
Patient EthnicityHispanic